Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 128, NWS Philadelphia/Mount Holly

August 16, 2010Bucks County, Pennsylvania; Hunterdon County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 16, 2010, 3:12 PM EDT for Bucks County, Pennsylvania; Hunterdon County, New Jersey. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2010, 3:12 PM EDT (19:12 UTC)
Expired
Aug 16, 2010, 3:39 PM EDT
In force
27 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Hunterdon County, NJ, Bucks County, PA

The radar

The Philadelphia radar (KDIX), 81 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 12:05 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
501 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

861 
WUUS51 KPHI 161912
SVRPHI
NJC019-PAC017-162000-
/O.NEW.KPHI.SV.W.0128.100816T1912Z-100816T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
312 PM EDT MON AUG 16 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
  CENTRAL BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 400 PM EDT

* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DUBLIN...OR 21 MILES SOUTH OF EASTON...AND MOVING NORTHEAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARDENVILLE AROUND 320 PM EDT...
  PIPERSVILLE AND OTTSVILLE AROUND 325 PM EDT...
  BYRAM AND TINICUM TOWNSHIP AROUND 335 PM EDT...
  LUMBERVILLE AROUND 340 PM EDT...
  ERWINNA AND STOCKTON AROUND 350 PM EDT...
  SERGEANTSVILLE AND FRENCHTOWN AROUND 355 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.

&&

LAT...LON 4069 7495 4043 7476 4028 7519 4042 7532
TIME...MOT...LOC 1912Z 234DEG 13KT 4039 7517

$$

PO
1 follow-up statement
401 
WWUS51 KPHI 161939
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT MON AUG 16 2010

NJC019-PAC017-161949-
/O.CAN.KPHI.SV.W.0128.000000T0000Z-100816T2000Z/
HUNTERDON NJ-BUCKS PA-
339 PM EDT MON AUG 16 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BUCKS AND HUNTERDON
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE EARLIER WARNING HAS WEAKENED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.

LAT...LON 4069 7495 4043 7476 4028 7519 4042 7532
TIME...MOT...LOC 1939Z 234DEG 13KT 4045 7507

$$

PO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:51 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 16, 1:51 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
151 PM EDT MON AUG 16 2010

.SYNOPSIS...
A WEAK COOL FRONT CROSSES INTO CENTRAL PENNSYLVANIA TODAY THEN STALLS
IN THE MID ATLANTIC STATES TUESDAY AWAITING THE PASSAGE OF LOW PRESSURE
OFF DELMARVA LATE WEDNESDAY. WEAK HIGH PRESSURE FOLLOWS THURSDAY AND
FRIDAY. LOW PRESSURE PASSES ACROSS THE NE USA OR SE CANADA NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LINE OF T-STORMS ACROSS CENTRL NY STATE HAS BEGUN TO DEVELOP
SWD INTO N-CENTRAL PA. THE MOST UNSTABLE AIR IS OVER NERN PA WITH
LI/S TO AROUND -8...BUT AIR MASS OVER ENTIRE FCST AREA IS
DESTABILIZING. EXPECT T-STORMS WILL CONT TO INCREASE AND MOVE EWD
ACROSS NERN PA THROUGH MID-DAY INTO EARLY AFTN AHD OF THE SLOW-
MOVG CDFNT.

ONE POTENTIALLY LIMITING FACTOR IS THE PERSISTENT LOW CLOUD COVER
OVER ERN PA AND NRN NJ WHICH HAS BEEN SLOW TO ERODE. THIS HAS BEEN
HOLDING TEMPS DOWN SMWHT...BUT STILL EXPECT CLOUDS TO EVENTUALLY
BREAK UP AND TEMPS TO REACH AT LEAST NEAR FCST HIGHS. THE LATEST
12Z NAM SUGGS PRECIP WILL NOT REACH SE PA OR CNTRL/SRN NJ UNTIL
AFTER 00Z THIS EVENING. IF SO...THE CURRENT FCST POPS MIGHT BE TOO
HIGH...BUT ADDITIONAL SHRA/TSRA MAY DEVELOP AHEAD OF THE MAIN LINE
IN INCREASING UNSTABLE AIR MASS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
THE POP FORECAST WAS A BLEND OF 00Z/16 NCEP MOS INCLUDING THE
SREF AND MODIFIED BY THE ECMWF QPF OUTPUT.

TEMPS DEWPOINTS AND WINDS WERE BLENDED 00Z/16 NCEP MOS. MAX TEMPS
TODAY AND TUESDAY...FAVORED AND MORE HEAVILY WEIGHTED THE WARMER
NAM.

THE NAM AND ECMWF ARE FAVORING AN EVENING STRONG THUNDERSTORM
EVENT...NOT SO MUCH A DAY EVENT EXCEPT N OF AN ABE-SMQ LINE.

CONFIDENCE ON THE EVOLUTION TODAY IS LOWER THAN AVG. I DO LIKE
THE IDEA OF MORE WIDESPREAD SHOWERS/SCT STRONG-POSSIBLY SVR STORMS
IN THE 00Z-04Z TIME FRAME THIS EVENING SE PA...N DEL...E MD AND
CENTRAL/SNJ. ECMWF TT FAVORS THIS EVENING AS WELL.

PWATS ARE HIGH AGAIN AND THE HWO WILL FEATURE LIGHTNING STRIKES...POCKETS
OF POOR DRAINAGE FLOODING AND SEVERAL REPORTS OF 30-45 KT GUSTS.

HEAT INDEX PROBABLY EXCEEDS 100 IN DEL AND E MD BUT NOT QUITE AN
ADVY.  PHL MAX HI SHOULD BE ABOUT 99.

TUESDAY...TENDENCY TO DRY OUT AFTER MORE SHOWERS AND ISO STORMS
MOVE E AND OUT TO SEA OFF S NJ AND DELMARVA. COULD BE A PRETTY
NICE DAY....BUT RATHER WARM. THE FRONTAL BOUNDARY DRIFTING SEWD
TOWARD THE NJ COAST MAY TOUCH OFF A A MID AFTN SHOWER OR TSTM BUT
THATS A PROBLEM THAT WE COULD NOT CONFIDENTLY RESOLVE THIS MORNING.

WEDNESDAY...LOOKS WET WITH A PRETTY DECENT OVERRUNNING EVENT. HAVE
PLAYED THE POPS AND QPF CONSERVATIVE...BUT THINK WE WILL NEED TO
BE ALERT FOR EXCESSIVE FLOODING RAINS SOMEWHERE NEAR OR JUST N OF
THE EVENTUAL PATH OF THE SFC WAVE. ONE REASON...THERE MAY BE SOME
SIPHONING OF HIGH DEWPOINT AIR FROM REMNANTS OF TD 5 MEANDERING
WESTWARD ALONG THE GULF COAST. EXCELLENT RRQ OF THE UPPER LEVEL
JET NORTHERN NEW ENGLAND TO THE MARITIMES INDUCES THE POTENCY
NORTHWARD!

DETERMINISTIC MAX TEMP FCST FOR WEDNESDAY IS LOW CONFIDENCE AND
INFLUENCED DIRECTLY BY TIMING OF THE PROBABLE EVENTUAL ARRIVAL OF
HEAVIER SHOWERS AND THICK CLOUD COVER. TO THIS END...PLEASE ALSO
REVIEW THE HPC DAY3 QPF DISCUSSION AND GRAPHIC! WHILE CONFIDENCE
IN MAX TEMPS WEDNESDAY IS BELOW AVERAGE...CONFIDENCE IN HEAVY QPF
FOR A PORTION OF OUR CWA IS A BIT ABOVE AVG. IF HEAVY RAINFALL
EVENTUALLY INCLUDES COASTAL NJ... QPF IS NEEDED THERE...PREFERABLY
SPREAD OUT IN A NON EXCESSIVE RUNOFF MANNER. THE LAST TWO WEEKS
HAVE SEEN GENERALLY 5 TO 25 PCT OF NORMAL RFALL THERE.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
SHOULD SEE DRYING IN THE WAKE OF THE SURFACE WAVE THURSDAY AS THE
NORTHERN STREAM BECOMES MORE OR LESS ZONAL. RIGHT NOW...IT
APPEARS AS THOUGH THE NEXT SHORT WAVE IN THE NORTHERN FLOW FRIDAY
WILL TRY TO CARVE OUT MORE OF A LONGITUDINAL WAVE...BUT THERE IS
SOME MODEL DISAGREEMENT ON HOW THIS TRANSPIRES.

WILL KEEP FRIDAY MOSTLY DRY AHEAD OF AN APPROACHING COLD FRONT.
WHILE THERE SHOULD BE SOME INSTABILITY AHEAD OF THE FRONT...NOT
SEEING MUCH IN THE WAY OF MID LEVEL WIND SUPPORT. BASED ON THIS...
WILL KEEP THE SHOWER AND THUNDERSTORM CHANCES IN THE SLIGHT CHANCE
CATEGORY FOR FRIDAY AFTERNOON AND FRIDAY EVENING.

THE COLD FRONT COMES THROUGH WITH LITTLE FANFARE FRIDAY NIGHT AS THE
INSTABILITY WANES IN THE EVENING. WITH LITTLE IN THE WAY OF MID LEVEL
SUPPORT FOR CONVECTION...TAILED OFF THE MENTION OF SHOWERS AND
THUNDERSTORMS FOR MOST AREAS DURING THE EVENING HOURS. THE SURFACE
FRONT LOOKS TO BE LEFT BEHIND AS IT SUPPORT SHEARS OUT FRIDAY
NIGHT...AND SHOULD COME TO REST OVER SOUTHERN AREAS OR ACROSS THE
SOUTHERN DELMARVA.

AS THE MID LEVEL TROUGH BEGINS TO TAKE SHAPE...WARM AIR ADVECTION
INCREASES SATURDAY. THE ECMWF IS MORE AGGRESSIVE WITH THE TROUGH
DEVELOPMENT...AND IS MORE AGGRESSIVE WITH WARM AIR ADVECTION AND
SHOWER AND THUNDERSTORM CHANCES. SINCE THERE IS NOT A CLEAR
CONSENSUS OF TIMING OF THE SHOWERS AN THUNDERSTORMS FOR
SATURDAY...TRIED TO KEEP THE MENTION TO A RELATIVE MINIMUM.

ALL MID RANGE MODELS SHOW A WAVE DEVELOPING ON THE STATIONARY FRONT
ACROSS SOUTHERN ZONES OR JUST TO THE SOUTH. AGAIN...THERE ARE MODEL
DIFFERENCES ON TIMING AND PLACEMENT (WITH THE ECMWF STILL THE MORE
AGGRESSIVE MODEL)...BUT ENOUGH IN PLACE NOW TO MENTION SHOWERS FOR
SUNDAY. DEPENDING ON THE TRACK OF THE SYSTEM...COULD SEE
PRECIPITABLE WATER VALUES GET BACK ABOVE 2 INCHES FOR SUNDAY AND
SUNDAY NIGHT. ALSO...ANY PORTION OF THE FORECAST AREA THAT CAN GET
INTO THE WARM SECTOR HAS THE POTENTIAL FOR DEEP CONVECTION.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A COLD FRONT APPROACHING THE REGION THIS AFTERNOON WILL MOVE THROUGH
TONIGHT BEFORE STALLING IN OUR VICINITY TUESDAY AND WEDNESDAY. SOME
LINGERING MVFR CLOUDS AROUND THIS AFTERNOON AS PLENTY OF MOISTURE IN
THE LOWER LEVELS HAS PREVENTED THIS FROM COMPLETELY MIXING OUT. THE
LAST OF THE IMPROVEMENTS ARE AT KRDG AND KABE. OVERALL, CEILINGS ARE
OR ARE EXPECTED TO BECOME VFR. THE MAIN CONCERN IS THE TIMING AND
COVERAGE OF THUNDERSTORMS THROUGH THIS EVENING. THE COLD FRONT WILL
DRIVE EASTWARD, AND AS OF 1735Z A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS WAS FROM NORTHEASTERN PENNSYLVANIA SOUTHWESTWARD TO
WESTERN MARYLAND. THIS ACTIVITY IS MOVING EASTWARD AND THERE SHOULD
BE SOME FILLING IN OF THE LINE AS IT ENCOUNTERS MORE UNSTABLE AIR.
THE LINE MAY NOT BE COMPLETELY SOLID THOUGH WITH PERHAPS TWO AREAS
OF BETTER ORGANIZATION. ONE UP ACROSS SOUTHEASTERN NEW YORK STATE
AND THE OTHER SOUTHWEST OF KPHL TO THE KDCA AREA. WE UTILIZED A
TEMPO GROUP TO INDICATE OUR BEST ESTIMATE OF TIMING AT THIS POINT AT
ALL TERMINALS EXCEPT KMIV AND KACY WHERE A CB MENTION WAS KEPT. THERE
IS SOME HIGHER CONFIDENCE THE FARTHER WEST ONE GOES. SOME STORMS
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY RAIN. A SEA
BREEZE TYPE BOUNDARY IS SHOWING UP ON SATELLITE AND RADAR IMAGERY
ACROSS FAR EASTERN NEW JERSEY. AS OF NOW, WE ARE NOT ANTICIPATING
ANY CONVECTION FORMING ON THIS AND IMPACTING KACY OR KMIV.

AS THE FRONT SLIDES THROUGH, ANY CONVECTION SHOULD TEND TO WANE
THROUGH THE EVENING AS THE ENERGY DECREASES. SOME OF THE MODEL
GUIDANCE SUGGEST THAT SOME SHOWERS AND THUNDERSTORMS LINGER THROUGH
A GOOD PART OF THE NIGHT, HOWEVER THAT MAY BE OVERDONE. A SOUTHWEST
WIND AROUND 10 KNOTS WILL BECOME LIGHTER AND VARIABLE DURING THE
NIGHT. ANY TERMINAL THAT IS ABLE TO HOLD ONTO SOME WIND, SHOULD HAVE
A WIND SHIFT TO THE NORTH BEHIND THE FRONT. THE LOW-LEVEL MOISTURE
MAY HANG ON FOR AWHILE TONIGHT INTO TUESDAY, THEREFORE CARRIED A BIT
OF FOG AT SOME OF THE MORE PRONE TERMINALS. DEPENDING ON WHERE THE
FRONT GETS HUNG UP TUESDAY, THERE COULD BE A SHOWER OR THUNDERSTORM
/MAINLY CLOSET TO KACY AND KMIV. A NORTHERLY FLOW TO START TUESDAY
SHOULD INCREASE A LITTLE AND SHIFT TO THE NORTHWEST. THE WINDS LOOK
LIGHT ENOUGH WHERE SOME TERMINALS MAY HAVE THE WIND SHIFT TO THE
SOUTHWEST AND SOUTH DURING THE AFTERNOON /I.E. KACY AND KMIV/. SOME
CUMULUS SHOULD DEVELOP TUESDAY ESPECIALLY THE FARTHER SOUTH WHERE
DEEPER MOISTURE LINGERS LONGER, WITH PERHAPS SOME MID TO HIGH CLOUDS
ABOVE.

OUTLOOK...
THE FRONTAL BOUNDARY IS STALLED NEARBY THROUGH WEDNESDAY AND MAY BE
ABLE TO FOCUS SOME SHOWERS AND THUNDERSTORMS, MAINLY SOUTH OF ALL OF
OUR TERMINALS. AN AREA OF LOW PRESSURE HOWEVER IS FORECAST TO
DEVELOP AND TRACK ALONG THE FRONT WEDNESDAY INTO THURSDAY. THIS MAY
PRODUCE A MORE WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS ACROSS A
PORTION OF THE AREA, WITH AREAS OF HEAVY RAIN POSSIBLE. THERE IS
SOME UNCERTAINTY HOWEVER ON THE TIMING AND LOCATION OF THE MORE
ORGANIZED CORRIDOR OF PRECIPITATION. A WEAK AREA OF HIGH PRESSURE
THEN BUILDS IN FOR FRIDAY, HOWEVER A FRONTAL BOUNDARY MAY SETTLE
INTO OUR AREA FRIDAY NIGHT AND LINGER SATURDAY.

&&

.MARINE...
A GENL S TO SWLY FLOW IS EXPECTED TODAY AND TONIGHT IN ADVANCE OF A
COLD FRONT MOVING IN FROM THE W.  THIS FRONT WILL REACH THE COASTAL
WATERS OVERNIGHT TONIGHT.  THIS FRONT WILL BEGIN TO WEAKEN OVER THE
WATERS AND STALL JUST TO THE SOUTH.  SOME TSTMS ARE POSSIBLE ALG AND
AHEAD OF THE FRONT, FROM LATE AFTN AND EARLY THIS EVENING.

LATEST WAVEWATCH DATA APPEARS TO BE RUNNING ABOUT A FOOT TOO HIGH.
WHILE IT INDICATES SEAS MAKING IT TO 5 FT, THE SWLY WIND AND WARM
AIR ADVECTION INDICATE THAT THIS MAY NOT BE THE CASE. THEREFORE,
WILL HOLD THINGS BELOW SCA CRITERIA FOR NOW.

AN AREA OF LOW PRESSURE DEVELOPS AND TRACKS ALONG THE FRONT LATER
WEDNESDAY. THE LOCATION AND STRENGTH OF THE COLD FRONT AND THE
AREA OF LOW PRESSURE WILL GOVERN THE SURFACE WINDS.

AS THE POTENTIAL SURFACE LOW MOVES TO OUR EAST LATE WEDNESDAY INTO
THURSDAY, THE FRONTAL BOUNDARY SHOULD BE PUSHED FARTHER TO THE
SOUTHEAST. A WEAK AREA OF HIGH PRESSURE THEN SETTLES INTO OUR AREA
FRIDAY,

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...AMC
SHORT TERM...DRAG
LONG TERM...HAYES
AVIATION...GORSE
MARINE...NIERENBERG
Hazardous weather outlook, Aug 16, 12:29 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1229 PM EDT MON AUG 16 2010

NJZ001-007>010-015-PAZ054-055-060>062-067>071-171630-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1229 PM EDT MON AUG 16 2010

...SEVERE THUNDERSTORM WATCH 619 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS
EVENING ACROSS NORTHEAST PENNSYLVANIA AND NORTHWEST NEW JERSEY.
ELSEWHERE...THE BEST CHANCE FOR STRONG OR POSSIBLY SEVERE
THUNDERSTORMS IS LATER THIS AFTERNOON INTO LATE THIS EVENING...
ESPECIALLY SOUTHEAST PENNSYLVANIA...EASTERN MARYLAND...DELAWARE
AND SOUTHERN NEW JERSEY.

BRIEF POOR DRAINAGE FLOODING RAINS MAY OCCUR WITH SEVERAL STRONG
STORMS TODAY AS WELL AS POCKETS OF LIGHTNING STRIKE OR WIND DAMAGE.

AFTER MIDNIGHT THIS COMING MONDAY NIGHT...THUNDERSTORMS SHOULD
WEAKEN AND BE FOCUSED MOSTLY ACROSS DELMARVA INTO SOUTHERN NEW
JERSEY. ISOLATED POOR DRAINAGE FLOODING RAINS MAY STILL BE
OCCURRING IN THE PREDAWN HOURS ALONG THE DELAWARE COAST.

THE HEAT INDEX MAY APPROACH 100 DEGREES FOR AN HOUR 2 THIS AFTERNOON
IN METRO PHILADELPHIA WITH A MAXIMUM HEAT INDEX OF 100 TO
103 DEGREES
EXPECTED IN EASTERN MARYLAND AND MUCH OF DELAWARE AND PARTS OF FAR
SOUTHERN NEW JERSEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS POTENTIAL FOR POOR DRAINAGE FLOODING RAINS WEDNESDAY
ALONG WITH THUNDERSTORMS....ESPECIALLY TO THE SOUTH AND EAST OF
PHILADELPHIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-016>023-027-171630-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MIDDLESEX-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
1229 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON
INTO LATE THIS EVENING... ESPECIALLY SOUTHEAST PENNSYLVANIA...
EASTERN MARYLAND...DELAWARE AND SOUTHERN NEW JERSEY.

BRIEF POOR DRAINAGE FLOODING RAINS MAY OCCUR WITH SEVERAL STRONG
STORMS TODAY AS WELL AS POCKETS OF LIGHTNING STRIKE OR WIND DAMAGE.

AFTER MIDNIGHT THIS COMING MONDAY NIGHT...THUNDERSTORMS SHOULD
WEAKEN AND BE FOCUSED MOSTLY ACROSS DELMARVA INTO SOUTHERN NEW
JERSEY. ISOLATED POOR DRAINAGE FLOODING RAINS MAY STILL BE
OCCURRING IN THE PREDAWN HOURS ALONG THE DELAWARE COAST.

THE HEAT INDEX MAY APPROACH 100 DEGREES FOR AN HOUR 2 THIS AFTERNOON
IN METRO PHILADELPHIA WITH A MAXIMUM HEAT INDEX OF 100 TO
103 DEGREES
EXPECTED IN EASTERN MARYLAND AND MUCH OF DELAWARE AND PARTS OF FAR
SOUTHERN NEW JERSEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS POTENTIAL FOR POOR DRAINAGE FLOODING RAINS WEDNESDAY
ALONG WITH THUNDERSTORMS....ESPECIALLY TO THE SOUTH AND EAST OF
PHILADELPHIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING.

ANZ430-431-450>455-171630-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1229 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERAL THUNDERSTORMS STORMS MAY PRODUCE 30 TO 40 KNOT WESTERLY
WIND GUSTS THIS AFTERNOON OR EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-171630-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1229 PM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING
ALONG THE NEW JERSEY COAST.

THERE IS A CHANCE FOR STRONG OR POSSIBLY SEVERE THUNDERSTORMS
LATER THIS AFTERNOON INTO LATE THIS EVENING.

BRIEF POOR DRAINAGE FLOODING RAINS MAY OCCUR WITH SEVERAL STRONG
STORMS LATE TODAY AS WELL AS POCKETS OF LIGHTNING STRIKE OR WIND
DAMAGE.

AFTER MIDNIGHT THIS COMING MONDAY NIGHT...THUNDERSTORMS SHOULD
WEAKEN AND BE FOCUSED MOSTLY ACROSS DELMARVA INTO SOUTHERN NEW
JERSEY. ISOLATED POOR DRAINAGE FLOODING RAINS MAY STILL BE
OCCURRING DURING THE PREDAWN HOURS ALONG THE DELAWARE COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS POTENTIAL FOR POOR DRAINAGE FLOODING RAINS WEDNESDAY
ALONG WITH THUNDERSTORMS...ESPECIALLY COASTAL SOUTHERN NEW JERSEY
THROUGH COASTAL DELAWARE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 16, 3:03 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT MON AUG 16 2010

NJZ009-PAZ069-162000-
BUCKS PA-HUNTERDON NJ-
303 PM EDT MON AUG 16 2010

...A STRONG THUNDERSTORM WILL AFFECT BUCKS AND HUNTERDON COUNTIES...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHEAST OF ALLENTOWN...MOVING
NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR BEDMINSTER...
GARDENVILLE AROUND 310 PM...PIPERSVILLE AROUND 315 PM...TINICUM
TOWNSHIP...OTTSVILLE AROUND 325 PM...BYRAM...REVERE...FERNDALE...
FERNDALE AROUND 330 PM AND ERWINNA AROUND 345 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4027 7520 4040 7537 4063 7512 4063 7511
      4065 7509 4068 7504 4068 7501 4071 7496
      4055 7475

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:03 PM EDTSpecial Weather StatementPHIBucks57 min
Aug 16, 3:55 PM EDTSpecial Weather StatementPHIBerks65 min
Aug 16, 4:04 PM EDTSevere Thunderstorm WarningPHIBerks56 min
Aug 16, 5:01 PM EDTSevere Thunderstorm WarningPHIBerks, Chester74 min
Aug 16, 5:50 PM EDTSevere Thunderstorm WarningPHIChester55 min
Aug 16, 6:44 PM EDTSevere Thunderstorm WarningPHIChester, Delaware61 min
Aug 16, 7:45 PM EDTSpecial Weather StatementPHIDelaware60 min
Aug 16, 4:27 PM EDTSpecial Weather StatementPHIMercer, Middlesex63 min
Aug 16, 4:31 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Monmouth, Somerset59 min
Aug 16, 5:28 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth48 min
Aug 16, 5:30 PM EDTSpecial Marine WarningPHI59 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2010Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.